Alert archive / Texas / Wind Advisories in 2005
Wind Advisory 4, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Dec 26, 2005, 3:57 PM CST for 18 counties in Texas. It took effect at Dec 27, 2005, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2005, 3:57 PM CST (21:57 UTC)
- In effect from
- Dec 27, 2005, 9:00 AM CST
- Expired
- Dec 27, 2005, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3508 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 262157 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 357 PM CST MON DEC 26 2005 ...WIND ADVISORY FOR THE BIG COUNTRY...CONCHO VALLEY...HEARTLAND TUESDAY... .A STRONG SURFACE LOW PRESSURE IN THE TEXAS PANHANDLE WILL MOVE ACROSS OKLAHOMA TUESDAY. STRONG WEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS TO 40 AND 45 MPH ACROSS THE BIG COUNTRY...CONCHO VALLEY AND HEARTLAND. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-271000- /O.NEW.KSJT.WI.Y.0004.051227T1500Z-051228T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA 357 PM CST MON DEC 26 2005 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY FOR THE BIG COUNTRY...CONCHO VALLEY AND HEARTAND... WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY. A STRONG SURFACE LOW PRESSURE SYSTEM OVER OKLAHOMA TUESDAY WILL PRODUCE STRONG WEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KSJT 271700 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1100 AM CST TUE DEC 27 2005 ...WIND ADVISORY IS IN EFFECT TODAY UNTIL 6 PM FOR THE BIG COUNTRY...CONCHO VALLEY...HEARTLAND... .WITH A DEEPENING LOW PRESSURE SYSTEM ACROSS THE CENTRAL AND SOUTHERN PLAINS...SOUTHWEST WINDS WILL BECOME WEST AND INCREASE SIGNIFICANTLY ACROSS THE REGION THROUGH EARLY AFTERNOON. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH ACROSS THE ADVISORY AREA. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-280000- /O.CON.KSJT.WI.Y.0004.000000T0000Z-051228T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA 1100 AM CST TUE DEC 27 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... SOUTHWEST WINDS WILL BECOME WEST AND INCREASE SIGNIFICANTLY ACROSS THE REGION THROUGH EARLY AFTERNOON. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. THESE HIGHER WIND SPEEDS WILL DEVELOP FIRST ACROSS THE BIG COUNTRY BY MIDDAY AND THEN EXPAND FARTHER SOUTH ACROSS THE CONCHO VALLEY AND HEARTLAND EARLY THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KSJT 272355 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 554 PM CST TUE DEC 27 2005 ...WIND ADVISORY FOR WEST CENTRAL TEXAS WILL EXPIRE... THE WIND ADVISORY WILL EXPIRE AS WINDS CONTINUE TO DIMINISH BELOW ADVISORY CRITERIA. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-280100- /O.EXP.KSJT.WI.Y.0004.000000T0000Z-051228T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA 554 PM CST TUE DEC 27 2005 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO DIMINISH TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 26, 2:55 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Dec 26, 2:55 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 255 PM CST MON DEC 26 2005 RECORDS HIGHS CONTINUE TO BE BROKEN BY A WIDE MARGIN THIS AFTERNOON. SAN ANGELO REACHED 83 DEGREES AT 239 PM...WITH THE PREVIOUS 79 IN 1907. ABILENE WAS 81 DEGREES AT 234 PM...WITH THE PREVIOUS 74 BACK IN 2003 AND 1988. WINDS ARE JUST BELOW RED FLAG CRITERIA IN MOST AREAS...EXCEPT FOR THE WESTERN BIG COUNTRY WHERE SWEETWATER WAS SUSTAINED AROUND 23 MPH. HOWEVER....BECAUSE THE EXTREMELY DRY FUELS/RECORD HIGHS/LOW RH VALUES NEAR 10 PERCENT...WILL LET RED FLAG WARNING CONTINUE INTO 6 PM. LARGE FIRES REPORTED BY A WEATHER SPOTTER NEAR BAIRD THIS AFTERNOON. HASKELL SHERIFF OFFICE ALSO REPORTED SEVERAL GRASS FIRES EAST OF HASKELL. THE FIRES WERE SHOWING UP IN THE 3.9 GOES SATELLITE INFRARED IMAGERY. WINDS SHOULD DROP INTO THE 10-15 MPH RANGE THIS EVENING ACROSS THE BIG COUNTRY AND CONCHO VALLEY...AND LOWER FURTHER SOUTH. HOWEVER THEY SHOULD BEGIN TO PICK UP TOWARD MORNING AS A SURFACE LOW OVER THE PANHANDLE DEVELOPS. .LONG TERM... UPPER LEVEL TROUGH MOVING INTO WESTERN UTAH/ARIZONA WILL MOVE INTO THE TEXAS PANHANDLE/WESTERN KANSAS EARLY TUESDAY MORNING...AROUND 12Z. SHOULD HAVE NO PROBLEM WITH WINDS NOT HITTING FIRE WEATHER CRITERIA TUESDAY AS SURFACE LOW INTENSIFIES AS IT MOVES ACROSS OKLAHOMA/KANSAS DURING THE DAY. A RED FLAG WARNING HAS ALREADY BEEN ISSUED FOR THE CWA TUESDAY. WILL ALSO ISSUE A WIND ADVISORY FOR 25-35 MPH WINDS FOR THE BIG COUNTRY...CONCHO VALLEY AND HEARTLAND COUNTIES FOR TUESDAY. AREA TO REMAIN DRY WITH FIRE WEATHER WEATHER PROBLEMS LATER THIS WEEK. SOUTHWEST WINDS AGAIN PICK UP ON THURSDAY WITH AS LEE TROUGHING AGAIN DEVELOPS...AND WILL LIKELY HIT FIRE WEATHER CRITERIA. GFS MODEL HAS BEEN CONSISTENT IN BRING A DRY COLD FRONT THROUGH THE CWA EARLY FRIDAY...AND WHILE TEMPERATURES AND WINDS WILL BE MODERATELY LOWER...MAY GET CLOSE TO RED FLAG CRITERIA AGAIN. UNFORTUNATELY SUNDAY LOOKS LIKE IT HAS FIRE WEATHER POTENTIAL ALSO WITH A STRONG SURFACE LOW DEVELOPING OVER THE TEXAS PANHANDLE. ALAS...STILL NO RAIN INDICATED WITH MEAN RH VALUES 35 PERCENT OR LOWER THROUGH THE NEXT 7 DAYS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 52 76 41 67 / 0 0 0 0 SAN ANGELO 48 80 41 70 / 0 0 0 0 JUNCTION 40 81 35 71 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...HASKELL... IRION...JONES...MCCULLOCH...NOLAN...RUNNELS...SAN SABA... SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...AND TOM GREEN. WIND ADVISORY FROM 9 AM TUESDAY TO 6 PM TUESDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO... FISHER...HASKELL...IRION...JONES...MCCULLOCH...NOLAN...RUNNELS... SAN SABA...SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...AND TOM GREEN. RED FLAG WARNING FROM 10 AM TUESDAY TO 6 PM TUESDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO... CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...MASON... MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER... SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. && 99/04
Hazardous weather outlook, Dec 26, 2:37 PM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 237 PM CST MON DEC 26 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-272045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 237 PM CST MON DEC 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH FIRE WEATHER DANGER EXISTS ACROSS THE NORTHERN HALF OF WEST CENTRAL TEXAS THIS AFTERNOON...DUE TO THE COMBINATION OF GUSTY SOUTHWEST WINDS...VERY LOW RELATIVE HUMIDITY AND DRY FUELS. A FEW GRASSFIRES ARE ALREADY OCCURRING IN PARTS OF THE BIG COUNTRY. THE GUSTY WINDS ARE EXPECTED TO SUBSIDE BY LATE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH FIRE WEATHER DANGER WILL REDEVELOP AREA WIDE BY TUESDAY MORNING. SOUTHWEST TO WEST WINDS ARE EXPECTED TO BE STRONGER ON TUESDAY THAN TODAY. WITH RELATIVE HUMIDITY DROPPING TO AROUND 10 PERCENT AND VERY DRY GROUND AND FUEL CONDITIONS...THE POTENTIAL WILL BE HIGH FOR RAPID FIRE GROWTH AND SPREAD...SHOULD ANY GRASS OR BRUSH FIRES DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.